I Am on the Right Medication for Possible Breast Infection After a Lift with Implant? (photo)

I had a breast lift with 350cc implant under the muscle 6 weeks ago. Incisions have healed well, however the lower portion of my breast are red. The left breast looks a little swollen. My PS put me on Septra 800mg. The breasts are also tender, but I do not feel sick, but feel an achy back by late afternoon, maybe DD too big. Today she added augmentim and diflucan; she said my tongue was white, and I had a fungal infection in my body. That sounds strange to me. Anyway, does this make sense?

Doctor Answers (3)

Questionable infection after augmentation/mastopexy

+1

It is difficult to say without examining you but redness of the lower part of the breast in not uncommon after a lift or reduction and it may last for several weeks.  This usually resolves on its own.

Antibiotic treatment as a precaution is OK but it can lead to other problems like the fungal infection that has invariably resulted for the treatment with antibiotic.

You should follow up closely with your plastic surgeon.

Thank you for your question and for the photos.

Fort Myers Plastic Surgeon
4.5 out of 5 stars 21 reviews

?infection post augmentation lift breast

+1

Hi there,

I don't think you have implant infection based on your history. It's not uncommon to see some lower pole edema for a few weeks after an augmentation lift.  If you feel well and have no fever, and your blood counts are normal, then it's probably post op edema not infection. It will settle down in the next few weeks.

If infection is suspected, antibiotic therapy is not unreasonable. However, 2 or 3 kinds of oral antibiotic therapy is possibly not ideal. It won't cause you any great harm: but it may not be effective in the event there really is implant infection - which as I say, your pictures and history don't really suggest.

Your white tongue is a candidal fungal infection.  It's oral thrush.  It's a common side effect of the antibiotic therapy which has upset the balance of normal bacteria in your mouth, allowing overgrowth of the candida.

All in all,  I think the best thing is to disuse with your ps as to whether the antibiotics are treatment for a suspected implant infection, or whether they're purely precautionary.  If precautionary only, it might be worth stopping them (up to you and your ps).  Go visit your pharmacy.  They will have an oral anti fungal treatment for your oral thrush.  And, for the next week or two use some live culture yoghurts which might also help rebalance your oral bacteria.

Good luck.

Melbourne Plastic Surgeon
5.0 out of 5 stars 38 reviews

Hello

+1

sounds like you doctor is treating you adequately. Without an examine we can not diagnose  or treat you. Make sure you follow your PS instructions.

San Diego Plastic Surgeon
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...